Mississippi, 2005

Flash Flooding and Flooding in Mississippi, April 1 to 2, 2005

April 1 to 2, 2005 · NWS LIX · 6 events in 3 counties and zones

Heavy rainfall that began on March 31st continued through the morning hours of April 1st resulting in the flooding of numerous roadways and homes in sections of coastal and south Mississippi. The hardest hit area was Jackson County where 8 to 12 inches of rain fell during the night and morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$600,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Heavy rainfall that began on March 31st continued through the morning hours of April 1st resulting in the flooding of numerous roadways and homes in sections of coastal and south Mississippi. The hardest hit area was Jackson County where 8 to 12 inches of rain fell during the night and morning hours. The heavy rain also resulted in signficant flooding in lower portions of several rivers and streams in south Mississippi, particularly along major rivers in in Harrison and Jackson Counties, such as the Escatawpa, Biloxi and Tchoutacabouffa Rivers. Overall 250 homes and numerous roadways were flooded across Jackson County, with the communities of Moss Point and Ocean Springs were especially hard hit. In Harrison County, a number of roadways were flooded and a few homes around D'Iberville received water damage. In Pearl River County, several roads were flooded by the heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 1, 3:15 AM CST, 15 minutes earlier.

Area forecast discussion, Apr 1, 3:15 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST FRI APR 01 2005

.DISCUSSION...

.SHORT TERM...ACTIVE NIGHT ACROSS THE NORTHERN HALF OF THE CWA
TONIGHT...AS A STRONG VORT MAX CONTINUES TO DIVE INTO EAST TEXAS AND
LOUISIANA...AND AN AREA OF LOW PRESSURE DEVELOPS IN AREA OF STRONG
DIVERGENCE AND THUS ASCENT ALOFT.  THIS DEVELOPING LOW IS CURRENTLY
OVER SOUTHEAST LOUSIANA NEAR BATON ROUGE AND LAFAYETTE...AND WILL
RAPIDLY RACE OFF THE NORTHEAST INTO CENTRAL MISSISSIPPI AND ALABAMA
BY LATE THIS MORNING.  A COLD FRONT ASSOCIATED WITH THIS DEVELOPING
LOW...AND THE STRONG UPPER LEVEL TROUGH DIVING IN FROM THE CENTRAL
PLAINS IS QUICKLY SLIDING INTO THE CWA THIS MORNING.  EXPECT THE
FRONT TO COMPLETELY CLEAR THE REGION BY 14Z...AS STRONG PRESSURE
RISES AND COLD AIR ADVECTION CONTINUES IN TEXAS AND WESTERN
LOUISIANA.  IN THE MEAN TIME...A TRAINING SITUATION IS DEVELOPING
OVER THE AREA FOR THE REMAINDER OF THE OVERNIGHT HOURS.  STRONG TO
SEVERE THUNDERSTORMS...WITH HAIL AND HEAVY RAINFALL CONTINUE TO
AFFECT MUCH OF COASTAL MISSISSIPPI.  SOME LOCALIZED FLOODING IS
EXPECTED AS RAINFALL OF 4 TO 6 INCHES HAS FALLEN ACROSS THE AREA.

.LONG TERM...STRONG SUBSIDENCE AND DRY AIR WILL ADVECT INTO THE
REGION THIS AFTERNOON...AND REMAIN THROUGH THE WEEKEND INTO EARLY
NEXT WEEK.  EXPECT TEMPERATURES TO REMAIN BELOW NORMAL FRIDAY INTO
SATURDAY...AS A COOL SURFACE HIGH SETS UP.  HOWEVER...A QUICK WARM
UP WILL TAKE PLACE EARLY NEXT...AS SURFACE RIDGING SLIDES TO THE
EAST OF THE REGION...AS STRONG WARM AIR ADVECTION DEVELOPS OVER THE
AREA...IN ADVACE OF NEXT SYSTEM DEVELOPING IN CENTRAL PLAINS.  IT
APPEARS THIS SYSTEM WILL KEEP BEST ENERGY NORTH OF THE CWA...BUT A
TRAILING COLD FRONT COULD SET OFF SOME CONVECTIVE ACTIVITY NEXT
WEDNESDAY.  IN THE WAKE OF THE FRONT...UPPER LEVEL VORT MAX WILL
SLIDE THORUGH LOWER MISSISSIPPI VALLEY...WITH SOME DIURNAL SHOWERS
POSSIBLE THURSDAY...DUE TO STEEP LAPSE RATES ASSOCIATED WITH VORT
MAX.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  44  65  38 /  30   0   0   0
BTR  72  45  67  40 /  20   0   0   0
MSY  76  53  69  48 /  30   0   0   0
GPT  75  48  68  43 /  50   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 AM CST LAZ034>040-047>050-061>064-068>070.
MS...TORNADO WATCH UNTIL 7 AM CST MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS AND TIDAL LAKES THROUGH SATURDAY.

&&

32
Hazardous weather outlook, Mar 31, 8:29 PM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CST THU MAR 31 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011330-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
829 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TONIGHT

...A SLIGHTT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...

AN OUTFLOW BOUNDARY REMAINS OVER SOUTHEAST LOUISIANA AND SOUTH
MISISSSPPI THIS EVENING.  THIS BOUNDARY...COMBINED WITH AMPLE LOW
LEVEL WARMTH AND HUMIDITY...AND AN APPROACHING UPPER LEVEL LOW
PRESSURE SYSTEM HAVE ALLOWED NUMEROUS STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP OVER THE REGION THIS EVENING.  THIS TREND WILL CONTINUE
INTO TONIGHT...AS A SURFACE LOW DEVELOPS OVER SOUTHWEST LOUISIANA AND
TRACKS INTO CENTRAL MISSISSIPPI.  STRONG LOW LEVEL WINDS WILL DEVELOP
IN ADVANCE OF THE LOW...AND TRAILING COLD FRONT BY MIDNIGHT. THESE
STRONGER WINDS...COMBINED WITH A CONTINUED HIGHLY UNSTABLE
AIRMASS...WILL LEAD TO A MORE WIDESPREAD SEVERE THUNDERSTORM OUTBREAK
TONIGHT.  THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE LARGE
DAMAGING HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL BE FOUND OVER THE REGION DURING THE MORNING
HOURS OF FRIDAY...WITH THE HIGHEST THREAT BEING OVER FAR SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI.  DAMAGING WINDS AND HAIL WILL BE
PRIMARY THREAT FROM THESE THUNDERSTORMS.  ANOTHER ROUND OF
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND WEDNESDAY OF NEXT WEEK.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

32

In the hours before

Local storm report, Mar 31, 10:05 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SLIDELL                 30.28N 89.78W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

            REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  2.50 INCH        ST. TAMMANY        LA   TRAINED SPOTTER

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0524 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
03/31/2005  1.00 INCH        LIVINGSTON         LA   PUBLIC

0525 PM     HAIL             GREENWELL SPRING        30.58N 90.99W
03/31/2005  1.75 INCH        EAST BATON ROUGE   LA   PUBLIC

0530 PM     HAIL             1 W PICAYUNE            30.53N 89.70W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

0530 PM     HAIL             5 NE WATSON             30.63N 90.89W
03/31/2005  0.50 INCH        LIVINGSTON         LA   PUBLIC

            REPORTED IN THE COMMUNUITY OF WEISS.

0550 PM     HAIL             10 NNE KILN             30.55N 89.37W
03/31/2005  1.00 INCH        HANCOCK            MS   EMERGENCY MNGR

0557 PM     HAIL             WATSON                  30.58N 90.95W
03/31/2005  1.75 INCH        LIVINGSTON         LA   PUBLIC

0600 PM     HAIL             LIVINGSTON              30.50N 90.75W
03/31/2005  1.75 INCH        LIVINGSTON         LA   EMERGENCY MNGR

            GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
            TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.

0615 PM     HAIL             EASLEYVILLE             30.93N 90.69W
03/31/2005  0.25 INCH        ST. HELENA         LA   EMERGENCY MNGR

0641 PM     HAIL             4 S FRANKLINTON         30.79N 90.14W
03/31/2005  1.75 INCH        WASHINGTON         LA   AMATEUR RADIO

0645 PM     HAIL             AMITE                   30.73N 90.51W
03/31/2005  1.00 INCH        TANGIPAHOA         LA   EMERGENCY MNGR

0700 PM     HAIL             3 NNW PEARL RIVER       30.41N 89.77W
03/31/2005  2.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

            BASEBALL SIZE HAIL REPORTED IN THE COMMUNITY OF HICKORY
            BY MEDIA SPOTTER.

0705 PM     FUNNEL CLOUD     4 ESE WILMER            30.79N 90.30W
03/31/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            SPOTTED BY THE STATE POLICE

0710 PM     HAIL             10 NE POPLARVILLE       30.94N 89.41W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     5 E FRANKLINTON         30.85N 90.06W
03/31/2005                   WASHINGTON         LA   EMERGENCY MNGR

            SPOTTED ALONG HIGHWAY 10

0745 PM     HAIL             ENON                    30.73N 90.08W
03/31/2005  1.00 INCH        WASHINGTON         LA   EMERGENCY MNGR

0745 PM     HAIL             ANGIE                   30.96N 89.82W
03/31/2005  0.25 INCH        WASHINGTON         LA   EMERGENCY MNGR

0758 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

0758 PM     HAIL             GULFPORT                30.39N 89.07W
03/31/2005  0.25 INCH        HARRISON           MS   AMATEUR RADIO

0826 PM     HAIL             BATCHELOR               30.84N 91.66W
03/31/2005  1.00 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

0856 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

0903 PM     HAIL             MCCOMB                  31.25N 90.47W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

            QUARTER TO GOLFBALL SIZE HAIL REPORTED.

0915 PM     HAIL             9 NW ST. FRANCISVILLE   30.88N 91.49W
03/31/2005  1.75 INCH        WEST FELICIANA     LA   EMERGENCY MNGR

0923 PM     HAIL             ESCATAWPA               30.49N 88.55W
03/31/2005  1.00 INCH        JACKSON            MS   EMERGENCY MNGR

            REPORTED BY LOCAL LAW ENFORCEMENT

0952 PM     HAIL             NORWOOD                 30.96N 91.11W
03/31/2005  1.75 INCH        EAST FELICIANA     LA   EMERGENCY MNGR

&&

PGRIGSBY
Local storm report, Mar 31, 10:16 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1016 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SLIDELL                 30.28N 89.78W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

            REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  2.50 INCH        ST. TAMMANY        LA   TRAINED SPOTTER

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0524 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
03/31/2005  1.00 INCH        LIVINGSTON         LA   PUBLIC

0525 PM     HAIL             GREENWELL SPRING        30.58N 90.99W
03/31/2005  1.75 INCH        EAST BATON ROUGE   LA   PUBLIC

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

0530 PM     HAIL             5 NE WATSON             30.63N 90.89W
03/31/2005  0.50 INCH        LIVINGSTON         LA   PUBLIC

            REPORTED IN THE COMMUNUITY OF WEISS.

0530 PM     HAIL             1 W PICAYUNE            30.53N 89.70W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0550 PM     HAIL             10 NNE KILN             30.55N 89.37W
03/31/2005  1.00 INCH        HANCOCK            MS   EMERGENCY MNGR

0557 PM     HAIL             WATSON                  30.58N 90.95W
03/31/2005  1.75 INCH        LIVINGSTON         LA   PUBLIC

0600 PM     HAIL             LIVINGSTON              30.50N 90.75W
03/31/2005  1.75 INCH        LIVINGSTON         LA   EMERGENCY MNGR

            GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
            TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.

0615 PM     HAIL             EASLEYVILLE             30.93N 90.69W
03/31/2005  0.25 INCH        ST. HELENA         LA   EMERGENCY MNGR

0641 PM     HAIL             4 S FRANKLINTON         30.79N 90.14W
03/31/2005  1.75 INCH        WASHINGTON         LA   AMATEUR RADIO

0645 PM     HAIL             AMITE                   30.73N 90.51W
03/31/2005  1.00 INCH        TANGIPAHOA         LA   EMERGENCY MNGR

0700 PM     HAIL             3 NNW PEARL RIVER       30.41N 89.77W
03/31/2005  2.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

            BASEBALL SIZE HAIL REPORTED IN THE COMMUNITY OF HICKORY
            BY MEDIA SPOTTER.

0705 PM     FUNNEL CLOUD     4 ESE WILMER            30.79N 90.30W
03/31/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            SPOTTED BY THE STATE POLICE

0710 PM     HAIL             10 NE POPLARVILLE       30.94N 89.41W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0745 PM     HAIL             ANGIE                   30.96N 89.82W
03/31/2005  0.25 INCH        WASHINGTON         LA   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     5 E FRANKLINTON         30.85N 90.06W
03/31/2005                   WASHINGTON         LA   EMERGENCY MNGR

            SPOTTED ALONG HIGHWAY 10

0745 PM     HAIL             ENON                    30.73N 90.08W
03/31/2005  1.00 INCH        WASHINGTON         LA   EMERGENCY MNGR

0758 PM     HAIL             GULFPORT                30.39N 89.07W
03/31/2005  0.25 INCH        HARRISON           MS   AMATEUR RADIO

0758 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

0826 PM     HAIL             BATCHELOR               30.84N 91.66W
03/31/2005  1.00 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

0856 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

0903 PM     HAIL             MCCOMB                  31.25N 90.47W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

            QUARTER TO GOLFBALL SIZE HAIL REPORTED.

0915 PM     HAIL             9 NW ST. FRANCISVILLE   30.88N 91.49W
03/31/2005  1.75 INCH        WEST FELICIANA     LA   EMERGENCY MNGR

0923 PM     HAIL             ESCATAWPA               30.49N 88.55W
03/31/2005  1.00 INCH        JACKSON            MS   EMERGENCY MNGR

            REPORTED BY LOCAL LAW ENFORCEMENT

0952 PM     HAIL             NORWOOD                 30.96N 91.11W
03/31/2005  1.75 INCH        EAST FELICIANA     LA   EMERGENCY MNGR

1004 PM     HAIL             GLOSTER                 31.19N 91.02W
03/31/2005  2.00 INCH        AMITE              MS   EMERGENCY MNGR

&&

PGRIGSBY
Local storm report, Apr 1, 12:17 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1217 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SLIDELL                 30.28N 89.78W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

            REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  2.50 INCH        ST. TAMMANY        LA   TRAINED SPOTTER

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0524 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
03/31/2005  1.00 INCH        LIVINGSTON         LA   PUBLIC

0525 PM     HAIL             GREENWELL SPRING        30.58N 90.99W
03/31/2005  1.75 INCH        EAST BATON ROUGE   LA   PUBLIC

0530 PM     HAIL             5 NE WATSON             30.63N 90.89W
03/31/2005  0.50 INCH        LIVINGSTON         LA   PUBLIC

            REPORTED IN THE COMMUNUITY OF WEISS.

0530 PM     HAIL             1 W PICAYUNE            30.53N 89.70W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

0550 PM     HAIL             10 NNE KILN             30.55N 89.37W
03/31/2005  1.00 INCH        HANCOCK            MS   EMERGENCY MNGR

0557 PM     HAIL             WATSON                  30.58N 90.95W
03/31/2005  1.75 INCH        LIVINGSTON         LA   PUBLIC

0600 PM     HAIL             LIVINGSTON              30.50N 90.75W
03/31/2005  1.75 INCH        LIVINGSTON         LA   EMERGENCY MNGR

            GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
            TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.

0615 PM     HAIL             EASLEYVILLE             30.93N 90.69W
03/31/2005  0.25 INCH        ST. HELENA         LA   EMERGENCY MNGR

0641 PM     HAIL             4 S FRANKLINTON         30.79N 90.14W
03/31/2005  1.75 INCH        WASHINGTON         LA   AMATEUR RADIO

0645 PM     HAIL             AMITE                   30.73N 90.51W
03/31/2005  1.00 INCH        TANGIPAHOA         LA   EMERGENCY MNGR

0700 PM     HAIL             3 NNW PEARL RIVER       30.41N 89.77W
03/31/2005  2.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

            BASEBALL SIZE HAIL REPORTED IN THE COMMUNITY OF HICKORY
            BY MEDIA SPOTTER.

0705 PM     FUNNEL CLOUD     4 ESE WILMER            30.79N 90.30W
03/31/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            SPOTTED BY THE STATE POLICE

0710 PM     HAIL             10 NE POPLARVILLE       30.94N 89.41W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0745 PM     HAIL             ENON                    30.73N 90.08W
03/31/2005  1.00 INCH        WASHINGTON         LA   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     5 E FRANKLINTON         30.85N 90.06W
03/31/2005                   WASHINGTON         LA   EMERGENCY MNGR

            SPOTTED ALONG HIGHWAY 10

0745 PM     HAIL             ANGIE                   30.96N 89.82W
03/31/2005  0.25 INCH        WASHINGTON         LA   EMERGENCY MNGR

0758 PM     HAIL             GULFPORT                30.39N 89.07W
03/31/2005  0.25 INCH        HARRISON           MS   AMATEUR RADIO

0758 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

0826 PM     HAIL             BATCHELOR               30.84N 91.66W
03/31/2005  1.00 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

0856 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

0903 PM     HAIL             MCCOMB                  31.25N 90.47W
03/31/2005  1.75 INCH        PIKE               MS   EMERGENCY MNGR

            QUARTER TO GOLFBALL SIZE HAIL REPORTED.

0915 PM     HAIL             9 NW ST. FRANCISVILLE   30.88N 91.49W
03/31/2005  1.75 INCH        WEST FELICIANA     LA   EMERGENCY MNGR

0923 PM     HAIL             ESCATAWPA               30.49N 88.55W
03/31/2005  1.00 INCH        JACKSON            MS   EMERGENCY MNGR

            REPORTED BY LOCAL LAW ENFORCEMENT

0952 PM     HAIL             NORWOOD                 30.96N 91.11W
03/31/2005  1.75 INCH        EAST FELICIANA     LA   EMERGENCY MNGR

1004 PM     HAIL             GLOSTER                 31.19N 91.02W
03/31/2005  2.00 INCH        AMITE              MS   EMERGENCY MNGR

1034 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

1040 PM     HAIL             BILOXI                  30.42N 88.93W
03/31/2005  0.50 INCH        HARRISON           MS   EMERGENCY MNGR

1045 PM     HAIL             MCCOMB                  31.25N 90.47W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

1045 PM     HAIL             OCEAN SPRINGS           30.41N 88.80W
03/31/2005  0.75 INCH        JACKSON            MS   EMERGENCY MNGR

1157 PM     HAIL             GULFPORT                30.39N 89.07W
03/31/2005  1.75 INCH        HARRISON           MS   EMERGENCY MNGR

&&

PGRIGSBY
Local storm report, Apr 1, 1:04 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HAIL             7 W VANCLEAVE           30.54N 88.78W
04/01/2005  0.75 INCH        JACKSON            MS   EMERGENCY MNGR

&&

PGRIGSBY

The radar

The Columbus AFB radar (KGWX), 54 km away, was scanning. The volume nearest the first event began at 09:27 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 3 flood. Local standard time, as filed.

Flash Flood, Pearl River

When
April 1, 3:30 AM CST to 9:30 AM CST
Where
Pearl River County, Countywide
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.300, -88.650

Flash Flood, Jackson

When
April 1, 4:30 AM CST to 10:30 AM CST
Where
Jackson County, Countywide
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
30.533, -89.100

Flash Flood, Harrison

When
April 1, 4:30 AM CST to 10:30 AM CST
Where
Harrison County, Countywide
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
30.800, -89.567

Flood, Pearl River

When
April 1, 9:30 AM CST to April 2, 6:00 PM CST
Where
Pearl River forecast zone
Property damage
$25,000
Reported by
OFFICIAL NWS OBS.
Coordinates
30.567, -88.650

Flood, Harrison

When
April 1, 10:30 AM CST to April 2, 6:00 PM CST
Where
Harrison forecast zone
Property damage
$100,000
Reported by
OFFICIAL NWS OBS.

Flood, Jackson

When
April 1, 10:30 AM CST to April 2, 6:00 PM CST
Where
Jackson forecast zone
Property damage
$200,000
Reported by
OFFICIAL NWS OBS.
Coordinates
31.550, -90.433

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443652, 5443650, 5443651, 5443268, 5443653, 5443654.